Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 25, 2022, 2:21 PM CDT for Chickasaw County, Lee County, Pontotoc County, Mississippi. It was in force for 10 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2022, 2:21 PM CDT (19:21 UTC)
- Expired
- May 25, 2022, 2:31 PM CDT
- In force
- 10 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chickasaw County, MS, Lee County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:25 PM CDT | TSTM WND DMG | 7 Ese Houlka, MS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 7 ESE HOULKA. TREES WERE KNOCKED DOWN IN VAN VLEET NEAR DAVIS LAKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103
WFUS54 KMEG 251921
TORMEG
MSC017-081-115-251945-
/O.NEW.KMEG.TO.W.0046.220525T1921Z-220525T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
221 PM CDT Wed May 25 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Eastern Chickasaw County in northeastern Mississippi...
Southeastern Pontotoc County in northeastern Mississippi...
Southwestern Lee County in northeastern Mississippi...
* Until 245 PM CDT.
* At 220 PM CDT, a severe thunderstorm producing a tornado was
located near Houston, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Houston, Verona, Okolona, Shannon, Nettleton, Van Vleet,
Parkersburg, Palmetto, Leotis, Old Union, Buena Vista and George P
Cossar State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3388 8904 3424 8885 3414 8859 3409 8864
3409 8872 3400 8872 3381 8889
TIME...MOT...LOC 1920Z 209DEG 40KT 3391 8892
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SWB1 follow-up statement
559
WWUS54 KMEG 251931
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
231 PM CDT Wed May 25 2022
MSC017-081-115-251941-
/O.CAN.KMEG.TO.W.0046.000000T0000Z-220525T1945Z/
Chickasaw MS-Pontotoc MS-Lee MS-
231 PM CDT Wed May 25 2022
...THE TORNADO WARNING FOR EASTERN CHICKASAW...SOUTHEASTERN PONTOTOC
AND SOUTHWESTERN LEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3388 8904 3424 8885 3414 8859 3409 8864
3409 8872 3400 8872 3381 8889
TIME...MOT...LOC 1930Z 209DEG 40KT 3402 8885
$$
SWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 25, 12:22 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 25, 12:22 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1222 PM CDT Wed May 25 2022 .DISCUSSION... Updated 18z Aviation Discussion. && PREV DISCUSSION... /issued 349 AM CDT Wed May 25 2022/ DISCUSSION... A wet night across the Mid-South. Latest KNQA radar scan reveals good coverage of showers and thunderstorms across the majority of the Mid-South. Dual-pol radar rainfall rate estimates have been rather light overnight, ranging from 0.5 to 1 inch per hour, with isolated pockets of 2 to 3 inches per hour. Showers have begun to train mainly along and west of Interstate 55 over the past hour. If rain rates do increase in the short term, the flooding potential will increase as we approach sunrise. The current day 1 excessive rainfall outlook still includes a moderate risk along and east of the Mississippi River with a slight risk across the rest of the area. Normally, a moderate risk would trigger a flood watch, but due to more than expected uncertainty, the risk looks more isolated than widespread. Will continue to advertise in the HWO and through our messaging channels. The main closed upper low, currently near the Oklahoma Panhandle, will slowly move east throughout the day today. As it does, several weak shortwaves embedded in southwest flow will translate into the Mid-South. This will result in a few more rounds of moderate to heavy rainfall. PWATs around 1.8 inches, MLCAPE values between 500 and 1500 J/kg, and weak lift will all contribute to a low to medium threat for additional heavy rainfall today. Nonetheless, a few areas could experience flash flooding this afternoon and evening, especially in urban areas. A cold front will move into the Mid-South tonight and serve as a focus for additional rainfall tonight through Thursday afternoon. The main trough will finally lift out of the region on Friday. This will bring a return of dry weather and near normal temperatures. Expect highs in the upper 70s with lows only in the 50s Friday and Saturday morning. A warming trend will begin Sunday and continue through the middle of next week. Expect highs around 90 and lows in the lower 70s. AC3 && .AVIATION... /18z TAF/ Showers and thunderstorms will continue to push through the Mid- South throughout the day today. Expect lower CIGs with gusty south winds. By this evening the intensity of convection should subside a bit but with continued low CIGs. Conditions should finally become VFR by the end of the period. SWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 25, 4:09 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 409 AM CDT Wed May 25 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-261115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 409 AM CDT Wed May 25 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A couple of strong to severe thunderstorms are possible this afternoon and tonight, mainly along and east of the Mississippi River. Damaging winds and large hail are the main threats. Additionally, multiple rounds of heavy rainfall may cause flash flooding across portions of the Mid-South. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall on Thursday may cause additional flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:09 AM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 36 min |
| May 25, 2:06 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 24 min |
| May 25, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 47 min |
| May 25, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Prentiss, Tishomingo | 27 min |
| May 25, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 25 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.